Antituberculosis Drugs Induced Hepatitis

Published on:September 2021
Indian Journal of Pharmacy Practice, 2021; 14(4):xx-xx
Case Report | doi:10.5530/ijopp.14.4.x


Antituberculosis Drugs Induced Hepatitis


Authors and affiliation (s):

Niyati Patel, Riya Gandhi, Padmja Dave, Mahek Mistry

Department of Pharmacy, Sumandeep Vidyapeeth Deemed To Be University, Pipariya, Waghodiya, Vadodara, Gujarat, INDIA

Abstract:

Background: Tuberculosis, also calledas TB, is a highly contagious bacterial infection and can be found nearly anywhere in the body, but lungs are the most common site of infection. Among the first line combination therapy drugs (INH, RMP, PZA, EMB), INH, RMP, and PZA are hepatotoxic as they are potentially metabolized mainly by the liver. Case: This is a case report of 18 years old male patient who was diagnosed with hepatitis after administration of anti TB drugs. He was admitted to the hospital for dry cough, loss of appetite, weight loss 3-5kg before 1 month. Laboratory investigations and other reports confirmed hepatitis. In this case, patient was receiving the anti TB drugs since 1 month and then later developed hepatitis which is a severe adverse drug reaction. Conclusion: Although hepatotoxicity is severe side effects of antituberculosis drugs. Following standard treatment and care of the patient we archive favourable outcome.

Key words: Anti tubercular drugs, Hepatitis, SGOT, SGPT, Adverse Drug Reaction.




 

The Official Journal of Association of Pharmaceutical Teachers of India (APTI)
(Registered under Registration of Societies Act XXI of 1860 No. 122 of 1966-1967, Lucknow)

Indian Journal of Pharmacy Practice (IJOPP) [ISSN-0974-8326] is the official journal of Association of Pharmaceutical Teachers of India (APTI) and is being published since 2008.

DOI HISTORY

IJOPP uses reference linking service using Digital Object Identifiers (DOI) by Crossref. Articles from the year 2014 are being assigned DOIs for its permanent URLs